Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
The cause of the interaction is unknown.
What might happen:
Using some topical tretinoin products with tetracyclines can increase your skin's sensitivity to sunlight. You may burn more quickly, your sunburn may be more severe than normal, and you may develop tingling in the skin.
What you should do about this interaction:
These medicines are commonly used together to treat acne. If you are using tretinoin to treat photodamage, let your healthcare professionals professionals (e.g. doctor or pharmacist) know right away that you are taking these medicines together.Avoid prolonged sun exposure, tanning booths, and sunlamps. Use a sunscreen and wear protective clothing when outdoors.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Renova (tretinoin cream) US prescribing information. Ortho Dermatological August 31, 2000.
2.Hagerty D. Personal communication. OrthoNeutrogena February 22, 2007.
3.Gollnick H, Cunliffe W, Berson D, Dreno B, Finlay A, Leyden JJ, Shalita AR, Thiboutot D. Management of acne: a report from a Global Alliance to Improve Outcomes in Acne. J Am Acad Dermatol 2003 Jul;49(1 Suppl):S1-37.